Listen up -- Many meds taken daily for Migraines & headaches can backfire!

Teri Robert @trobert Health Guide
  • Listen up, folks... TAKING OVER-THE-COUNTER OR PRESCRIPTION PAIN MEDICATIONS OR MIGRAINE ABORTIVES MORE THAN TWO OR THREE DAYS A WEEK CAN ACTUALLY CAUSE HEADACHES CALLED MEDICATION OVERUSE HEADACHES OR REBOUND HEADACHES. WHAT'S MORE, A REBOUND CYCLE CAN KEEP YOUR PREVENTIVES FROM WORKING.

    Yes, I know typing in all caps is considered shouting. I feel like shouting right now. We have yet another forum member who is having daily Migraines, and what did her doctor do? He prescribed a preventive medication and told her to take an over-the-counter pain medication for her daily Migraines. There's a chance that the preventive has some slim chance of working, but there's also a significant chance that the preventive has little to no chance of working while she's in a medication overuse, aka rebound cycle.
    Add This Infographic to Your Website or Blog With This Code:

    Doctors, you know which group you fall into. To those of you who educate your patients about medication overuse headaches (MOH), bless you! To those of you who don't, why don't you?! Is it time? Do you forget? Why not make up a handout sheet that explains MOH so you can have your nurse or receptionist make sure all your headache and Migraine patients get a copy? By not explaining it, you're sentencing your patients to more pain and possible failed preventive regimens. So, please tell your patients about MOH? Pretty please?

    Patients, you need to know about MOH. Please take a look at this article, Medication Overuse Headache: When the Remedy Backfires.
Published On: April 14, 2007